Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 64, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 25, 2007, 2:30 PM CDT for Jeff Davis County, Presidio County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2007, 2:30 PM CDT (19:30 UTC)
- Expired
- Mar 25, 2007, 3:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
Counties Jeff Davis County, TX, Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.5 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2415 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 251932
SVRMAF
TXC243-377-252030-
/O.NEW.KMAF.SV.W.0064.070325T1930Z-070325T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CDT SUN MAR 25 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN PRESIDIO COUNTY IN SOUTHWEST TEXAS...
JEFF DAVIS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 330 PM CDT
* AT 228 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES SOUTHWEST OF KENT...ANOTHER SEVERE STORM IS LOCATED 8 MILES
NORTHEAST OF CANDELARIA...MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
NORTHERN JEFF DAVIS COUNTY...
RURAL NORTHWEST PRESIDIO COUNTY
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3016 10464 3029 10424 3089 10381 3107 10407
3066 10491 3041 10481
$$1 follow-up statement
000
WWUS54 KMAF 252008
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
307 PM CDT SUN MAR 25 2007
TXC243-377-252030-
/O.CON.KMAF.SV.W.0064.000000T0000Z-070325T2030Z/
PRESIDIO TX-JEFF DAVIS TX-
307 PM CDT SUN MAR 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR JEFF DAVIS AND NORTHWESTERN PRESIDIO COUNTIES...
AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5
MILES NORTHWEST OF VALENTINE. A SECOND SEVERE STORM IS LOCATD SOUTH
OF KENT...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE...
RURAL CENTRAL JEFF DAVIS COUNTY INCLUDING JUST SOUOTH OF KENT...AND
AT 320 PM CDT.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3016 10464 3029 10424 3089 10381 3107 10407
3066 10491 3041 10481
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:08 PM CDT, 22 minutes earlier.
Area forecast discussion, Mar 25, 2:08 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
208 PM CDT SUN MAR 25 2007
.SHORT TERM...
TSTMS ALREADY DEVELOPING ACRS THE TRANS PECOS WELL AHEAD OF WELL
DEFINED SHRTWV TROF MOVING E OUT OF BAJA. LOW LEVEL MSTR INCREASING
AT ALPINE/FST WITH SE FLOW IN PLACE AND WHERE MSAS IS DEPICTING
MODEST MSTR CONVERGENCE. VISIBLE IMAGERY CONTINUES TO INDICATE
SUFFICIENT BREAKS IN CLOUDS FOR INSOLATION TO INCREASE SB
INSTABILITY. 7H-5H LR/S GREATER THAN 7 C/KM AND DWPNTS IN THE 50S
YIELDING SB CAPES AS HIGH AS 1500 J/KG. DRIER LOW LEVEL AIR W OF THE
RIO GRANDE WILL MOVE/MIX AND SHARPEN LOW LEVEL MSTR GRADIENT AND
INCREASE CONVERGENCE THIS P.M.. GFS/WRF INDICATE (PER 85H-5H OMEGA
FIELDS) THAT STRONG/DEEP LIFT WILL BE NEAR OR CROSSING THE RIO
GRANDE BTWN KELP AND THE BIG BEND AROUND 00Z AND EXPECT NUMEROUS
TSTMS WILL DEVELOP AND WITH 0-6KM BULK SHEAR OF 50-60KT SOME
SUPERCELLS WILL BE POSSIBLE. AS 5H LOW MOVES ENE OVERNIGHT IT WILL
PASS NEAR BIG BEND WITH LARGE COMPLEX LIKELY EVOLVING WHICH WILL
RESULT IN WIDESPREAD HVY RAIN THREAT...ESPECIALLY ACRS THE LOWER TRANS
PECOS. LOWER TRANS PECOS RECEIVED SOME THIS MORNING AND WITH PW/S
NEAR ONE INCH HAVE OPTED INCLUDE TRANS PECOS IN FLASH FLOOD WATCH
THRU 15Z MON. STORM MOTION WILL FAVOR INDIVIDUAL CELLS TO MOVE INTO
PB THIS EVENING AND OVERNIGHT BUT HAVE REFLECTED A DECREASING CHANCE
OF RAIN FROM S TO N.
.LONG TERM...
NO MAJOR CHANGES MADE TO LONG TERM AS PREVIOUS FORECAST PACKAGE
LOOKED IN LINE WITH MODELS AND CURRENT THINKING.
MODELS STILL INDICATING THAT UPPER LEVEL LOW WILL EJECT OUT THROUGH
THE SOUTHERN FRINGES OF OUR FORECAST AREA MONDAY AFTERNOON AND
EVENING. HAVE CONTINUED RAIN CHANCES... THAT TAPER TO THE EAST...
THROUGH EARLY TUESDAY MORNING. MODEL SOUNDINGS CONTINUE TO INDICATE
POSSIBILITIES OF HEAVY RAINFALL THROUGH THAT DURATION...ESPECIALLY
ACROSS THE LOWER TRANS PECOS. PWATS THROUGH THAT AREA ARE FORECAST
TO REMAIN AT OR ABOVE 1 INCH THROUGH TUESDAY MORNING WHEN THE NEXT
DRYING TREND BEGINS TO MOVE IN. WILL HAVE TO CONTINUE TO MONITOR
FOR ANY FLOODING POTENTIAL.
AROUND MIDWEEK...A FRONT WILL DROP INTO THE AREA AND BRING ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA...STARTING IN THE
EASTERN PORTIONS OF THE FORECAST AREA...THEM EXPANDING WEST INTO
THURSDAY AND FRIDAY. RIGHT NOW...HAVE THE FARTHEST WESTERN EXTENT
LYING ROUGHLY DOWN THE LEE SIDE OF THE WEST TEXAS AND SOUTHEAST NEW
MEXICO MOUNTAINS. TEMPERATURES THAT WILL HAVE CLIMBED BACK TO NEAR
80 FOR MANY LOCATIONS THROUGH WEDNESDAY...WILL DROP DOWN INTO THE
UPPER 60S TO LOWER 70S FOR MANY LOCATIONS ACROSS THE FORECAST AREA
BY FRIDAY. WILL SEE COOLEST LOWS SEEN IN A WHILE TOWARDS THE END OF
THE WEEK AS DEWPOINTS ARE ALLOWED TO DROP BACK DOWN IN THE TO 20S.
MOST LOCATIONS WILL EXPERIENCE OVERNIGHT TEMPS IN THE LOWER TO MID
40S FOR FRIDAY AND SATURDAY MORNINGS. INTERESTINGLY ENOUGH...THE
NORMAL LOW FOR KMAF FOR THIS TIME OF YEAR IS IN THE LOW 40S...SO
THIS WILL ACTUALLY BE NORMAL...BUT MAY STILL FEEL CHILLY TO SOME.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 59 68 54 78 / 50 60 10 0
CARLSBAD NM 51 76 50 82 / 40 20 10 0
DRYDEN TX 58 72 55 81 / 80 70 10 0
FORT STOCKTON TX 56 69 55 82 / 70 60 10 0
GUADALUPE PASS TX 50 71 53 75 / 60 20 0 0
HOBBS NM 52 74 51 80 / 40 30 10 0
MARFA TX 52 67 44 75 / 70 40 0 0
MIDLAND INTL AIRPORT TX 56 68 52 79 / 50 50 10 0
ODESSA TX 56 69 53 79 / 50 50 10 0
WINK TX 57 73 52 85 / 50 40 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH FROM 5 PM CDT /4 PM MDT/ THIS AFTERNOON TO 10
AM CDT /9 AM MDT/ MONDAY FOR THE FOLLOWING ZONES...BIG BEND
AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...
MARFA PLATEAU...PECOS...PRESIDIO VALLEY...REEVES COUNTY AND
UPPER TRANS PECOS...TERRELL...VAN HORN AND HIGHWAY 54
CORRIDOR.
&&
49/13Hazardous weather outlook, Mar 25, 11:53 AM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1153 AM CDT SUN MAR 25 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261700- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1153 AM CDT SUN MAR 25 2007 /1053 AM MDT SUN MAR 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP ACROSS THE AREA LATER THIS AFTERNOON AND TONIGHT. A STRONG UPPER LOW MOVING THROUGH NORTHERN MEXICO WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS. THE STORMS ARE GENERALLY EXPECTED TO FIRST DEVELOP ACROSS THE TRANS PECOS AND THEN MOVE NORTHEAST TOWARD THE PLAINS. SOME STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG DOWNBURST WINDS IN EXCESS OF 60 MPH. THESE STORMS ARE ALSO EXPECTED TO PRODUCE VERY HEAVY RAIN RESULTING IN A FLOODING AND FLASH FLOODING SITUATION...ESPECIALLY ACROSS THE LOWER TRANS PECOS MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL CONTINUE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO MONDAY. THE UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF THE TEXAS BIG BEND ON MONDAY...AND AS IT DOES SO...RAIN CHANCES WILL END FROM WEST TO EAST BUT THERE STILL MAY BE LINGERING FLOODING PROBLEMS ACROSS THE LOWER TRANS PECOS. THUNDERSTORM CHANCES WILL INCREASE SLIGHTLY TUESDAY NIGHT INTO WEDNESDAY AS ANOTHER UPPER LEVEL STORM SYSTEM DEVELOPS OVER THE CENTRAL ROCKIES. AT THIS TIME THE THREAT OF SEVERE WEATHER WITH THIS SYSTEM APPEARS LOW. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT OVER MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 25, 1:45 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 145 PM CDT SUN MAR 25 2007 TXZ057-074-251945- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- 145 PM CDT SUN MAR 25 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL JEFF DAVIS... SOUTHEASTERN CULBERSON AND WEST CENTRAL REEVES COUNTIES. A STRONG THUNDERSTORM WAS LOCATED NEAR KENT AT 145 PM CDT...MOVING NORTH AT 20 MPH. HAIL AND WINDS AROUND 55 MPH AND VERY HEAVY RAIN ARE POSSIBLE NEAR KENT AND ALONG INTERSTATE 10 NEAR KENT.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 1:54 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 66 min |
| Mar 25, 2:15 PM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 20 hr |
| Mar 25, 2:59 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 61 min |
| Mar 25, 3:54 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 66 min |
| Mar 25, 4:08 PM CDT | Flash Flood Warning | MAF | Reeves | 5 hr |
| Mar 25, 4:50 PM CDT | Flash Flood Warning | MAF | Loving | 4 hr |
| Mar 25, 4:50 PM CDT | Tornado Warning | MAF | Reeves | 25 min |
| Mar 25, 5:10 PM CDT | Severe Thunderstorm Warning | MAF | Ward | 50 min |
| Mar 25, 5:32 PM CDT | Flash Flood Warning | MAF | Ward | 3 hr |
| Mar 25, 5:46 PM CDT | Flash Flood Warning | MAF | Winkler | 5 hr |
| Mar 25, 5:50 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 55 min |
| Mar 25, 6:01 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 59 min |
| Mar 25, 6:41 PM CDT | Flash Flood Warning | MAF | Andrews | 6 hr |
| Mar 25, 6:57 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.